Last reply 4 months ago
Gilenya and blurred vision – new here :)

Hi everyone,

I was recently diagnosed after 8 years of denial (CIS but not started on treatment as wanted children then ignored multiple attacks over the last 4 years, very good at coming up with alternative explanations such as migratory disc prolapse!).

I started on Gilenya 4 weeks ago and have had mild but annoying blurry vision ever since starting it. I spoke to the MS nurse a few weeks ago who said to have my eyes checked and there was no sign of macular oedema but the vision has stayed the same and I have been getting a lot of pain behind my eyes, mild pain with eye movement and the pain often evolves into migraines on the side that the eye pain is worse at the time.

Just wondering if anyone else has experienced this with Gilenya and if they did, did it go away?

I have been under a lot of stress lately so it is a little hard to tell whether the pain is just due to stress related migraines. Any help would be appreciated, I feel a little like I’m going insane at the moment πŸ™‚ :(.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the β€˜x’.


stumbler
1 year ago

@marmizuko , it is too coincidental to have the symptoms of macular oedema, a potential side effect of Gilenya, so soon after starting this medication.

Get back in contact with your MS Nurse and discuss stopping the Gilenya and moving to an alternative treatment.

Your sight is too important to your well being.


mmhhpp
1 year ago

I agree with talking to your ms nurse. Relapses in the eyes are the most scary ones.

I have been taking Gilenya for the last nearly 4 years. While on the madication i have had a relapse in my eyes seeing double long distance when i was driving, it took moths until it went away.

I agree it seems to soon to be linked to gilenya.

Unfortunately gilenya will not stop completelyy the relapses so you expect relapses appearing but in my experience less dramatically.

Take it easy. If the ms nurse/doctor advises you to stay on the medication do not stop it….
Also a small number of patients me included experience a rebound effect when stopping which means relapses coming even stonger when immune system goes back to normal.

Take care xx


marmizuko
1 year ago

Thank you for the advice and support mmhhpp and stumbler. I called the MS nurse who advised me to see my GP who can then ask for an urgent review if warranted. Nothing is fast here πŸ™‚


adam7722
4 months ago

@marmizuko
I have a similar problem: I started Gilenya 4 months ago, after 2 months, my vision started to get blurry (in the day light or bright places my vision is the worse).

My neuro says it might be because of Gilenya. (No sign of macular edema) I’m not sure yet if Gilenya is a problem: someone with similar problems said it could be because of thinning of the retinal nerve fiber layer.

I wonder how did your case proceed, and will appreciate any advice/input you might have πŸ™‚ Thanks!


marmizuko
4 months ago

Hi adam7722, sorry to hear you’re having similar issues. I ended up changing to Tysabri, partly the blurred vision but also because it lowered my resting heart rate from 80 to less than 60 and it never returned to normal. I was extremely tired all the time and my neurologist was happier with me on Tysabri as he feels it is more effective and my MS was very active.

The Tysabri has been amazing for me. I feel better than I have felt in years, virtually symptom free. I even ran my first marathon a week and a half ago. I had tried running before but the increase in body temperature made me feel so unsteady and the vibration in my limbs was so unnerving that I gave up about 200m in.

I hope you find something that works for you.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.